CASE

Gluteal muscle damage and rhabdomyolysis after olanzapine poisoning: a case report.

Olanzapine is a widely adopted atypical antipsychotic medication used to manage schizophrenia. Reports show that the incidence rate of adverse reactions to olanzapine is significantly lower than those of other classic antipsychotic medications. However, olanzapine overdose may be associated with severe consequences. Herein, we report a 21-year-old female patient who had taken nearly 700 mg (70 tablets) of olanzapine; she was found after 30 hours. As her condition progressed, she presented with rhabdomyolysis, swelling in the thighs and hips, paralytic ileus, digestive tract hemorrhage, and elevated serum amylase and lipase levels; notably, she recovered after treatment. This intractable case is of great clinical significance and suggests that early-phase hemoperfusion plays a critical role in olanzapine poisoning-related rhabdomyolysis.

as reported in: Yu G, Cui S, Jian T, Sun C, Shi L, Li Y, Kan B, Jian X. J Int Med Res. 2021 Oct:49(10):3000605211047761. doi: 10.1177/03000605211047761.